Tinnitus Following Earwax Removal (Hydrogen Peroxide and Syringing) — Can It Go Away?

Discussion in 'Introduce Yourself' started by Brock, May 23, 2020.

    1. Brock

      Brock Member

      Tinnitus Since:
      5/16/20
      Cause of Tinnitus:
      Ear irrigation
      So, it all started on 5/16/20, a week ago from today. I noticed there was earwax in my right ear and my ear felt as if it was blocked, so my girlfriend poured a couple drops of hydrogen peroxide in my ear. We did this twice, however after draining the second time I noticed my ear started to ring.

      Shortly after this occurred, I went to my local urgent care where I received a very rough cold/hot ear irrigation that removed the wax from both ears but left my right ear ringing very loud. When I got home I started to experience extreme spinning and dizziness that caused me to constantly throw up, this landed me in the emergency rooms on two separate occasions that same day of 5/17/20. At the hospital they told me that I had vertigo and it could have been caused by the irrigation I had received. The doctor prescribed me meds to control the nausea and spinning and gave me exercises to do as well. After I did these things I found my vertigo symptoms eased but the ringing in my ear persisted.

      So the day after on, 5/18/20 I went to my ENT. He then prescribed me prednisone which I have been taking with no improvements until today 5/23/20.

      Today is supposedly my last dose in which I will only take one, however there are a lot of pills still left in the bottle, which I’m calling him about taking today. I also scheduled an appointment with a different ENT at a better hospital for a second opinion on my ear.

      I’m still fully unable to hear out of my right ear and the ringing seems to be be just as loud as it was after the irrigation. I’m a 19 year old male, that has never had any ear problems and 6 days in to this incident my balance is still off today along with the tinnitus still being very bothersome.

      What are my chances of recovering my hearing/tinnitus going away?

      And is this unbalanced feeling a result from my vertigo not being fully over, or the sudden deafness and tinnitus I now have in my right ear?

      This is all very new and scary to me as I have a long promising life ahead of me. Any advice or comments are greatly appreciated.
       
      • Hug Hug x 1
    2. LilSass
      Pensive

      LilSass Member

      Location:
      Ontario, Canada
      Tinnitus Since:
      November 2019
      Cause of Tinnitus:
      Likely ototoxic medication
      Hi Brock!
      Sorry to hear about your situation. I don't know a lot about the effects of ear irrigation, but as it is early days I would say it has a good chance of resolving. What did you ENT say? It will depend on what, if any damage was done to your inner ear, I think. The fact that your hearing is affected is concerning, but if the prednisone is improving it then that is good news.
      I'll see if I can find anyone who has had a similar situation on here. I hope things get better!

      Sarah
       
      • Like Like x 1
    3. LilSass
      Pensive

      LilSass Member

      Location:
      Ontario, Canada
      Tinnitus Since:
      November 2019
      Cause of Tinnitus:
      Likely ototoxic medication
      Hi @Markku! Do you have any advice for Brock? I think I saw that your t was caused by ear irrigation.
       
    4. AUTHOR
      AUTHOR
      Brock

      Brock Member

      Tinnitus Since:
      5/16/20
      Cause of Tinnitus:
      Ear irrigation
      The ENT said everything in my ear looked intact. However, he didn’t seem super hopeful that my hearing would return for sure. After a week on prednisone and only one week left I am becoming very discouraged that my hearing will return. He also said that if my hearing returns my tinnitus should fade with it.
       
      • Hug Hug x 1
    5. LilSass
      Pensive

      LilSass Member

      Location:
      Ontario, Canada
      Tinnitus Since:
      November 2019
      Cause of Tinnitus:
      Likely ototoxic medication
      Hey @Brock ! Are you doing any better today? Thinking about you.
       
    6. DominicZ

      DominicZ Member

      Location:
      Maryland, US
      Tinnitus Since:
      04/2020
      Cause of Tinnitus:
      Got worse following irrigation of ear wax impaction
      Hi Brock,

      Sorry to hear about your experience, which sounds similar to mine (which I posted today). My tinnitus started a few days following irrigation by an audiologist. It has been almost two months. Some days are better than others, so I try to focus on those. Stress/anxiety is big a factor during the bad days. Breathing exercises and relaxation often help break the cycle. I'm still new to tinnitus and learning a lot from this forum. If I find something that gives me relief, I will be happy to share. I hope with time, our situations will improve.
       

Share This Page

Loading...